Repository logo
Log in(current)
Repository logoMIT Open ScholarshipDSpace@MIT
  1. Home
  2. MIT Open Access Articles
  3. MIT Open Access Articles
  4. Free monotone transport

Free monotone transport

Thumbnail Image
Download
Name

Guionnet_Free monotone.pdf

Size

386.12 KB

Format

Adobe PDF

Checksum (MD5)

7b269aebc4772cd97b6e1ab493fcaf8d

Author(s)
Guionnet, Alice
•
Shlyakhtenko, D.
Date Issued
November 2013
Journal
Inventiones mathematicae
Publisher
Springer-Verlag Berlin Heidelberg
Citation
Guionnet, A., and D. Shlyakhtenko. “Free Monotone Transport.” Invent. Math. 197, no. 3 (November 13, 2013): 613–661.
Version
Original manuscript
Abstract
By solving a free analog of the Monge-Ampère equation, we prove a non-commutative analog of Brenier’s monotone transport theorem: if an n-tuple of self-adjoint non-commutative random variables Z [subscript 1],…,Z [subscript n] satisfies a regularity condition (its conjugate variables ξ [subscript 1],…,ξ [subscript n] should be analytic in Z [subscript 1],…,Z [subscript n] and ξ[subscript j] should be close to Z [subscript j] in a certain analytic norm), then there exist invertible non-commutative functions F [subscript j] of an n-tuple of semicircular variables S [subscript 1],…,S [subscript n], so that Z [subscript j] =F [subscript j] (S [subscript 1],…,S [subscript n] ). Moreover, F [subscript j] can be chosen to be monotone, in the sense that and g is a non-commutative function with a positive definite Hessian. In particular, we can deduce that C[superscript ∗](Z[subscript 1],…,Z [subscript n] )≅C[superscript ∗](S [subscript 1],…,S [subscript n] ) and W[superscript ∗](Z[subscript 1],…,Z[subscript n])≅L(F(n)) . Thus our condition is a useful way to recognize when an n-tuple of operators generate a free group factor. We obtain as a consequence that the q-deformed free group factors Γ[subscript q](R[superscript n]) are isomorphic (for sufficiently small q, with bound depending on n) to free group factors. We also partially prove a conjecture of Voiculescu by showing that free Gibbs states which are small perturbations of a semicircle law generate free group factors. Lastly, we show that entrywise monotone transport maps for certain Gibbs measure on matrices are well-approximated by the matricial transport maps given by free monotone transport.
MIT Department
Massachusetts Institute of Technology. Department of Mathematics
Terms of Use
Creative Commons Attribution-Noncommercial-Share Alike
http://creativecommons.org/licenses/by-nc-sa/4.0/
Persistent DSpace Link
http://hdl.handle.net/1721.1/92887
DOI of Published Version
https://doi.org/10.1007/s00222-013-0493-9
Repository logo
PrivacyPermissionsAccessibilityContact us
Repository logo
Notify us about copyright concerns.